Indiana, 2009Damaging Wind in Indiana, June 20, 2009
June 20, 2009 · NWS PAH · 1 event in 1 county or zone
A cold front accelerated east-southeast, overtaking a southwest to northeast oriented confluence zone and its associated thunderstorms. This resulted in an intensification of the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front accelerated east-southeast, overtaking a southwest to northeast oriented confluence zone and its associated thunderstorms. This resulted in an intensification of the storms. Low to mid level unidirectional westerly wind flow between 40 and 50 knots resulted in bowing line segments with isolated damage. This occurred despite relatively more stable air during the early morning hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 19, 10:59 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 19, 10:59 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1159 PM CDT FRI JUN 19 2009
.UPDATE...
UPDATED THE AVIATION SECTION BELOW FOR THE LATEST 06Z TAF ISSUANCE.
&&
.DISCUSSION... /ISSUED 220 PM CDT FRI JUN 19 2009/
DUE TO AWIPS/NAS COMMS ISSUES BOTH SECTIONS OF AFD WILL BE MORE
LIMITED IN SCOPE THAN USUAL. NEAR TERM FORECAST CHANGES WILL BE
CONFINED TO LATEST SPC/COLLABORATIVE THINKING...SLIGHTLY SLOWER
FRONTAL APPROACH AND AS SUCH MDT RISK STAYS TO OUR NORTH. PRE
FRONTAL DIURNAL CONVECTION MAY IMPACT MAINLY OUR NRN/NERN
PERIPHERY OF THE FA. OTHERWISE AROUND/AFT 06Z CONVECTIVE LINE WILL
APPROACH FROM THE NORTH. SMALL CHANCE PRE-CONVECTIVE OUTFLOW COULD
IMPACT AREA AN HOUR OR TWO EARLIER. EITHER WAY POPS SPIKE TONIGHT-
EARLY TOMORROW WITH FRONTAL APPROACH. FRONT STILL SORT OF WASHES
OUT AS IT BANGS INTO STRONG ANTI-CYCLONE HOLDING FIRM OVER SCNTL
U.S. THIS WASHED OUT BOUNDARY THEN BECOMES FOCUS FOR MAINLY
DIURNAL CONTINUATION OF POPS THRU THE WEEKEND.
OTHER SHORT TERM FEATURE OF NOTE IS HEAT/HUMIDITY. HEAT ADVISORY
CONTINUES TODAY THRU 00Z AND BRIEFING SUGGESTED POSSIBILITY FOR
ANOTHER ONE TOMORROW. NEGATING FACTORS INCLUDE APPROACH OF FRONT
AND ITS NEAR PROXIMITY TOMORROW AS WELL AS RESULTANT MID OR HIGH
CLOUD SHIELD THAT LINGERS AND POTENTIALLY MUTES HIGHS TOMORROW.
FOR NOW WELL PROBABLY GO STATUS QUO BUT MONITOR LATEST COLLAB PIC
AND QUICK LOOK AT WHAT GUIDANCE IS AVAILABLE FOR US BEFORE FINAL
CALL AFTER THIS WRITING.
MEDIUM TO LONGER RANGE THE RIDGING WINS OUT CERTAINLY BY MID WEEK
NEXT AND THE REMAINDER OF THE FORECAST FINISHES OUT DRY AND STILL
HOT OR AT LEAST AOA CLIMO NORMS.
&&
.AVIATION...
VFR CONDITIONS WILL PERSIST OVERNIGHT. WEAKENING CONVECTION WILL
CLIP THE KEVV/KOWB AREAS AFTER 09Z AS THE TRAILING END OF AN UPPER
LEVEL DISTURBANCE PASSES BY TO THE NORTH. WINDS WILL STAY UP AGAIN
FROM THE SSW...VEERING TO WEST ON SATURDAY. SMALL CHANCES OF
AFTERNOON AND EARLY EVENING CONVECTION ARE NOT HIGH ENOUGH TO
INCLUDE IN THE TAF SITES AT THIS TIME.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE..
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 19, 8:38 PM CST, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
938 PM CDT FRI JUN 19 2009
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-201000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
938 PM CDT FRI JUN 19 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY ALONG AND
NORTH OF A CAPE GIRARDEAU...TO PADUCAH...TO MADISONVILLE LINE.
HAZARDS ASSOCIATED WITH ANY SEVERE STORMS WILL BE DAMAGING WINDS AND
LARGE HAIL.
MINOR FLOODING CONTINUES AND IS FORECAST FOR PORTIONS OF THE
MISSISSIPPI RIVER...REFER TO THE WARNINGS AND STATEMENTS FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HIGH HEAT INDEX VALUES INTO THE 100 TO 105 RANGE ARE POSSIBLE
OVER THE WEEKEND.
A SLIGHT RISK OF SEVERE WEATHER REMAINS FORECAST SATURDAY.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY SEVERE WEATHER
HAZARDS SHOULD A SEVERE STORM OCCUR.
MINOR FLOODING ON THE MISSISSIPPI RIVER WILL CONTINUE. REFER TO
THE WARNINGS AND STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MIGHT BE REQUESTED TONIGHT THROUGH THIS
WEEKEND...SO STAY TUNED TO THE LATEST FORECASTS AND UPDATES.
In the hours before
Local storm report, Jun 19, 7:26 PM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
826 PM CDT FRI JUN 19 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 W PETERSBURG 38.49N 87.32W
06/19/2009 PIKE IN TRAINED SPOTTER
LATE REPORT. LIVESTOCK TRAILER BLOWN OVER...LARGE TREE
DOWN...CONCRETE POLE DOWN
&&
MYLocal storm report, Jun 20, 1:07 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
207 AM CDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG 2 NE FAIRFIELD 38.40N 88.34W
06/20/2009 WAYNE IL LAW ENFORCEMENT
TREE DOWN
&&
DPThunderstorm Wind, Gibson
- When
- June 20, 1:20 AM CST
- Where
- Gibson County, Owensville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 38.270, -87.680
Three trees were blown down in the Owensville area. One tree fell onto a house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 20, 20091 death · 3 injured · $515,000 · EF1 · 14 events
- Damaging Winds in Kentucky, June 20, 2009$173,000 · 65 kt wind · 8 events
- Tornadoes in Kansas, June 20, 2009$50,000 · EF1 · 3 events
- Flash Flooding and Damaging Winds in Pennsylvania, June 20, 2009$56,000 · 50 kt wind · 10 events
- Flash Flood in Pennsylvania, June 20, 2009$75,000 · 1 event
- Damaging Wind in Pennsylvania, June 20, 2009$50,000 · 50 kt wind · 1 event
- Tornadoes and Hail in Maryland, June 20, 2009EF1 · 6 events
- Damaging Winds in Tennessee, June 20, 2009$24,000 · 55 kt wind · 3 events
- Storm Surge in New York, June 20 to 21, 2009$16,000 · 3 events
- Tornadoes and Flash Flooding in Kansas, June 20, 2009$1,000 · EF0 · 8 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, June 20, 200950 kt wind · 6 events
- Damaging Winds in Kentucky, June 20, 2009$5,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172541.